Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 11, 2018, 4:09 AM MST for 4 counties in Arizona. It took effect at May 12, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 4:09 AM MST (11:09 UTC)
- In effect from
- May 12, 2018, 11:00 AM MST
- Expired
- May 12, 2018, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3684 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS85 KFGZ 111109 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 409 AM MST Fri May 11 2018 AZZ109>114-116>118-139-140-111915- /O.NEW.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ /O.EXT.KFGZ.FW.W.0013.180511T1700Z-180512T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 409 AM MST Fri May 11 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 8 PM MST Saturday. * AFFECTED AREA...All of northern Arizona for Friday. Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County for Saturday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph for Friday. Southwest winds 20 to 25 mph with gusts 35 to 40 mph for Saturday. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will spread rapidly. $$ AZZ104>108-115-137-138-111915- /O.EXT.KFGZ.FW.W.0013.180511T1700Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 409 AM MST Fri May 11 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
7 follow-up statements
104 WWUS85 KFGZ 111827 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1127 AM MST Fri May 11 2018 AZZ109>114-116>118-139-140-120300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/ /O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1127 AM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR EASTERN ARIZONA... * AFFECTED AREA...All of northern Arizona today. Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County on Saturday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...8 to 16 percent. * IMPACTS...Any fires that develop will spread rapidly. $$ AZZ104>108-115-137-138-120300- /O.CON.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 1127 AM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...All of northern Arizona. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...8 to 16 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
653 WWUS85 KFGZ 120259 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Fri May 11 2018 AZZ109>114-116>118-139-140-121100- /O.EXP.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/ /O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 759 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR ALL OF NORTHERN ARIZONA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... * AFFECTED AREA...Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County on Saturday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ104>108-115-137-138-120400- /O.EXP.KFGZ.FW.W.0013.000000T0000Z-180512T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 759 PM MST Fri May 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR ALL OF NORTHERN ARIZONA... Winds will continue to decrease late this evening, and the Red Flag Warning is being allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
161 WWUS85 KFGZ 120425 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 925 PM MST Fri May 11 2018 AZZ109>114-116>118-139-140-121500- /O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 925 PM MST Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County on Saturday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
014 WWUS85 KFGZ 120952 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 252 AM MST Sat May 12 2018 AZZ109>114-116>118-139-140-121800- /O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 252 AM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County on Saturday. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
404 WWUS85 KFGZ 121719 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1019 AM MST Sat May 12 2018 AZZ109>114-116>118-139-140-130300- /O.CON.KFGZ.FW.W.0014.180512T1800Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1019 AM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County today. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 18 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
312 WWUS85 KFGZ 122127 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 227 PM MST Sat May 12 2018 AZZ114-130530- /O.NEW.KFGZ.FW.W.0015.180513T1800Z-180514T0200Z/ /O.CON.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/ Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 227 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... The National Weather Service in Flagstaff has issued a new Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. * AFFECTED AREA...Little Colorado River Valley in Apache County. * WINDS...Today, winds will be southwest 25 to 35 mph with gusts up to 45 mph. On Sunday, winds will be southwest around 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will spread rapidly. $$ AZZ109>113-116>118-139-140-130300- /O.CON.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 227 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR APACHE COUNTY, NAVAJO COUNTY, NORTHERN GILA COUNTY, AND PORTIONS OF EASTERN COCONINO COUNTY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Apache County, Navajo County, northern Gila County, and portions of eastern Coconino County through this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 18 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
418 WWUS85 KFGZ 130308 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 808 PM MST Sat May 12 2018 AZZ114-131115- /O.EXP.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/ /O.CON.KFGZ.FW.W.0015.180513T1800Z-180514T0200Z/ Little Colorado River Valley in Apache County (Fire Weather Zone 114)- 808 PM MST Sat May 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR THE LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... ...RED FLAG WARNING HAS EXPIRED FOR THE LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY... * AFFECTED AREA...Little Colorado River Valley in Apache County. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ109>113-116>118-139-140-130415- /O.EXP.KFGZ.FW.W.0014.000000T0000Z-180513T0300Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)-Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 808 PM MST Sat May 12 2018 ...RED FLAG WARNING HAS EXPIRED... Winds will continue to decrease through the night and Red Flag conditions are no longer expected. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 11, 3:27 AM MST, 42 minutes earlier.
Area forecast discussion, May 11, 3:27 AM MST, 42 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 327 AM MST Fri May 11 2018 .SYNOPSIS...A low pressure system stalling over the Great Basin will bring windy and dry conditions to northern Arizona for several days. Look for gusty daytime southwesterly winds, with the fastest speeds today with gusts from 35 to 55 mph. In addition, dangerous fire weather conditions are in store today and Saturday. Cooler temperatures are anticipated this weekend with a slow warming trend starting Monday. && .DISCUSSION... Satellite imagery this morning shows the upper level low center over the Pacific northwest. Several things indicate strong winds today across northern AZ, 1) Water vapor imagery is showing numerous gravity waves over northern Arizona, 2) surface obs early this morning showing S-SW winds in the 10-20 mph range, and temps at many sites north of the Mogollon Rim are from 5 to 15 degrees warmer than 24 hours ago, 3) altimeter reading have been falling since midnight. So for today, critical fire weather conditions will occur today across the northland. The start times of todays Wind Advisory and Red Flag Warning have been moved to 10 am MST, and sustained wind speeds were upped a few MPH which allowed northern Gila county and the Yavapai county valleys to be added to the Wind Advisory. The forecast calls for SW winds sustained in the 25 to 40 mph range with gusts to 55 mph, fastest speeds along and north of the Mogollon Rim. Areas of blowing dust are probable across northeast AZ. Their will be variable and mainly cirrus cloud cover through the day. Breezy SW winds to persist Friday night. From Saturday through Monday, the upper low to sit over the Great Basin and gradually weaken. Southwest winds to continue, with gusts to 40 mph Saturday afternoon across Navajo and Apache counties. Max temps will cool to values normal for the dates this weekend before starting a warming trend Monday. Kept the slight chance of tstorms going over the Kaibab Plateau Sunday afternoon, otherwise it is dry until further notice. && .AVIATION...For the 12Z package...VFR conditions are expected over the next 24 hours. Local MVFR conditions will be possible for areas of blowing dust mostly northeast of the Mogollon Rim Friday afternoon. Southwest winds will continue through 16z today at generally 10 to 20 kts. After 16Z Friday, expect strong southwesterly winds of 20-30G35-45KT. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A Red Flag Warning remains in effect for all of northern Arizona for Friday. Southwest winds will be strongest Friday afternoon with gusts 35 to 55 mph along with very dry conditions. Saturday, southwest winds will decrease but remain strong enough to create critical fire weather conditions for the eastern portion of the area. As such, a Red Flag Warning will be in effect Saturday for portions of eastern Arizona. Sunday through Tuesday...Expect warm and dry weather Sunday through Tuesday with breezy south to southwest winds in the afternoons and lighter winds overnight. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 10 AM this morning to 8 PM MST this evening FOR AZZ104>118-137>140. Wind Advisory from 10 AM this morning to 8 PM MST this evening FOR AZZ004>018-037>040. Red Flag Warning from 11 AM to 8 PM MST Saturday FOR AZZ109>114- 116>118-139-140. && PUBLIC...DL AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:17 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.